An elementary diffusion problem, Laplace transforms and novel mathematical identities

S. McKee, M. Vynnycky, J.A. Cuminato

Research output: Contribution to journalArticle

Abstract

While studying a problem in biomedical research a simple diffusion problem arose which admitted a solution by Fourier transforms. It was natural to ask if the same problem could be solved by Laplace transforms. In this note, we provide three solution techniques using Laplace transforms, with the last leading to a number of novel mathematical identities.

Original languageEnglish
Pages (from-to)113-119
Number of pages7
JournalJournal of Computational and Applied Mathematics
Volume353
Early online date24 Dec 2018
DOIs
Publication statusPublished - 30 Jun 2019

    Fingerprint

Keywords

  • Fourier transforms
  • Laplace transforms
  • diffusion problem

Cite this